Alert archive / Illinois / Tornado Warnings in 2010
Tornado Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 5, 2010, 7:37 PM CDT for Knox County, Illinois. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2010, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 5, 2010, 8:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 91 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:03 PM CDT | TORNADO | Yates City, IL | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2295 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 19.2
The text
As transmitted, in the capitals the NWS used until 2016.
482 WFUS53 KILX 060037 TORILX ILC095-060100- /O.NEW.KILX.TO.W.0010.100606T0037Z-100606T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 737 PM CDT SAT JUN 5 2010 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 800 PM CDT. * AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR ABINGDON...OR 8 MILES SOUTH OF GALESBURG... AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... GILSON...MAQUON...WILLIAMSFIELD AND YATES CITY. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 54 AND 67. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4093 8999 4074 9000 4079 9038 4090 9037 TIME...MOT...LOC 0037Z 274DEG 35KT 4084 9030 $$ CHURCHILL
2 follow-up statements
301
WWUS53 KILX 060045
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
745 PM CDT SAT JUN 5 2010
ILC095-060100-
/O.CON.KILX.TO.W.0010.000000T0000Z-100606T0100Z/
KNOX IL-
745 PM CDT SAT JUN 5 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL KNOX COUNTY UNTIL
800 PM CDT...
AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO. THIS TORNADO WAS LOCATED NEAR GILSON...OR 11
MILES SOUTHEAST OF GALESBURG...MOVING EAST AT 40 MPH.
AT 735 PM...EMERGENCY MANAGEMENT REPORTED A BRIEF TORNADO TOUCHDOWN
IN PINE TREE NEAR ABINGDON.
LOCATIONS IMPACTED INCLUDE...
MAQUON...WILLIAMSFIELD AND YATES CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4093 8999 4092 8999 4074 9000 4080 9031
4088 9031
TIME...MOT...LOC 0044Z 274DEG 35KT 4083 9021
$$
CHURCHILL809
WWUS53 KILX 060052
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
752 PM CDT SAT JUN 5 2010
ILC095-060100-
/O.CON.KILX.TO.W.0010.000000T0000Z-100606T0100Z/
KNOX IL-
752 PM CDT SAT JUN 5 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN KNOX COUNTY
UNTIL 800 PM CDT...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED MIDWAY BETWEEN MAQUON AND GILSON...OR 13 MILES
SOUTHEAST OF GALESBURG...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
YATES CITY.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 63 AND 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4090 9000 4092 8999 4075 9000 4080 9020
4086 9020
TIME...MOT...LOC 0051Z 274DEG 35KT 4083 9013
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 5, 6:38 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 5, 6:38 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 638 PM CDT SAT JUN 5 2010 .DISCUSSION... ISSUED 300 PM CDT SAT JUN 5 2010 SHORT TERM...TONIGHT THROUGH TUESDAY... CONVECTION IS BEGINNING TO INITIATE OVER NORTHERN IOWA INTO NORTHWESTERN ILLINOIS THIS AFTERNOON. THIS ACTIVITY SHOULD BUILD WITH TIME AS IT MOVES EAST AND SOUTHEAST INTO CENTRAL ILLINOIS BY 23Z-01Z. AIRMASS DOWNSTREAM OVER ILLINOIS HAS BEEN EXTENSIVELY OVERTURNED BY REMNANTS OF PREVIOUS THUNDERSTORMS THIS MORNING...AND LIGHT SHOWERS ARE CONTINUING TO MOVE FROM NORTHEAST MISSOURI INTO WESTERN AND CENTRAL ILLINOIS. THIS IS SERVING TO HINDER AIRMASS RECOVERY. SHORT RANGE MODELS CONTINUE TO INDICATE SEVERE POTENTIAL...BUT THE BIGGEST QUESTION WILL BE WHETHER THE AIRMASS WILL RECOVER BY THE TIME CONVECTION ARRIVES. IRREGARDLESS...POPS WILL BE HIGHEST OVER THE NORTHWEST HALF BEFORE 06Z AND OVER THE SOUTHEAST AFTERWARD. ALL OF THE ACTIVITY SHOULD BE PAST THE AREA BY 12Z SUN...WITH DECREASING CLOUDS FOLLOWING. SOME AREAS OVER THE NORTH PORTIONS OF THE FORECAST AREA HAVE ALREADY SEEN MORE THAN INCH OF RAIN FROM THE THUNDERSTORMS LAST NIGHT AND THIS MORNING...SO WITH ADDITIONAL CONVECTION ON THE WAY TONIGHT...WE HAVE EXTENDED THE FLASH FLOOD WATCH TO CONTINUE UNTIL 06Z TONIGHT. THE WESTERN END OF TONIGHTS COLD FRONT WILL STALL OUT OVER THE PLAINS AND BEGIN COMING NORTHWARD AGAIN MONDAY INTO TUESDAY. THIS WILL BRING THE NEXT CHANCE OF RAIN WHICH SHOULD MOVE INTO CENTRAL ILLINOIS LATE MONDAY NIGHT AND TUESDAY. THE GFS IS SHOWING SOME GRIDSCALE CONVECTIVE FEEDBACK IN ITS QPF FIELDS...BUT THE NAM ALSO INDICATES THE POTENTIAL FOR AN MCS WITH THE ASSOCIATED THREAT FOR HEAVY RAINFALL ALONG AND NORTH OF THE WARM FRONT AS IT MOVES THROUGH. WILL PUT IN SOME CHANCE POPS FOR LATE MONDAY NIGHT...THEN 40-60 PCT POPS TUESDAY WITH THIS SYSTEM. LONG TERM...WEDNESDAY THROUGH SATURDAY... THE CHANCES FOR RAIN/CONVECTION WILL CONTINUE INTO WEDNESDAY AS MOST OF THE MODEL OUTPUT SUGGESTS A SHORTWAVE AND ASSOCIATED SURFACE WAVE MOVING THROUGH ILLINOIS ALONG THE FRONT. THE FRONT WILL THEN MOVE TEMPORARILY SOUTH OF THE AREA BRINGING A LULL IN THE PRECIPITATION THURSDAY BEFORE MOVING NORTH AGAIN FRIDAY. BY SATURDAY...VERY WARM TEMPERATURES ARE LIKELY AS THE WARM FRONT MOVES UP INTO THE GREAT LAKES AND THE NEXT STORM SYSTEM DEEPENS OVER THE WESTERN PLAINS. && .AVIATION... ISSUED 640 PM CDT SAT JUN 5 2010 CONVECTION TIMING AND COVERAGE THE MAIN CHALLENGE THIS FORECAST PERIOD. MAIN BAND OF STRONG CONVECTION ACRS EAST CENTRAL IOWA WILL SHIFT EAST AND SOUTHEAST ACRS THE TAF SITES BETWEEN 00Z-04Z WITH DAMAGING WINDS THE PRIMARY THREAT. WE WILL ALSO SEE A PERIOD OF MVFR CIGS IN THE HEAVY RAIN...AND MODELS SUGGEST A BAND OF STRATOCU/MVFR CIGS BEHIND THE ACTUAL COLD FRONT. ALL THE RAIN SHOULD BE EAST OF THE TAF SITES BY 04Z WITH SFC WINDS SWITCHING FROM SOUTHWEST THIS EVENING TO THE NORTHWEST JUST AFTR FROPA AFTR 05Z. VFR CONDITIONS ARE EXPECTED ON SUNDAY AS HIGH PRESSURE MOVES IN FROM THE WEST. SOUNDINGS ON SUNDAY INDICATE SOME WIND GUSTS BTWN 20-25 KTS BY AFTERNOON OUT OF THE NW...WHICH WILL QUICKLY DIMINISH BY SUNSET. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR ILZ027>031-036>038. &&
Hazardous weather outlook, Jun 5, 3:03 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 303 PM CDT SAT JUN 5 2010 ILZ027>031-036>038-062015- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 303 PM CDT SAT JUN 5 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...AS A COLD FRONT MOVES SOUTHEAST INTO THE ILLINOIS RIVER VALLEY THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL... WITH HEAVY RAIN AND FREQUENT LIGHTNING ALSO EXPECTED. A FEW TORNADOES WILL ALSO BE POSSIBLE. RAINFALL AMOUNTS MAY REACH UP TO 1 TO 2 INCHES OVER A SHORT PERIOD OF TIME...CAUSING PONDING OF WATER ON ROADS AND POSSIBLE FLASH FLOODING. THE ILLINOIS RIVER IS EXPECTED TO REMAIN OR GET INTO FLOOD FOR THE NEXT SEVERAL DAYS. THE SPOON RIVER IS EXPECTED TO CLIMB BACK ABOVE FLOOD STAGE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATER MONDAY NIGHT THROUGH WEDNESDAY AND AGAIN THURSDAY NIGHT AND FRIDAY. HEAVY RAINS WILL AGAIN BE POSSIBLE WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 4 PM AND 11 PM. ILZ040-041-047-062015- CASS-MASON-SCHUYLER- 303 PM CDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...AS A COLD FRONT MOVES SOUTHEAST INTO CENTRAL ILLINOIS THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...WITH HEAVY RAIN AND FREQUENT LIGHTNING ALSO EXPECTED. A FEW TORNADOES WILL ALSO BE POSSIBLE. RAINFALL AMOUNTS MAY REACH UP TO ONE INCH OVER A SHORT PERIOD OF TIME...CAUSING PONDING OF WATER ON ROADS. THE ILLINOIS RIVER IS EXPECTED TO REMAIN OR GET INTO FLOOD FOR THE NEXT SEVERAL DAYS. THE SPOON RIVER IS EXPECTED TO CLIMB ABOVE FLOOD STAGE AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATER MONDAY NIGHT THROUGH WEDNESDAY AND AGAIN THURSDAY NIGHT AND FRIDAY. HEAVY RAINS WILL AGAIN BE POSSIBLE WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 5 PM AND MIDNIGHT. ILZ042>046-048>057-061-062015- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION- 303 PM CDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING... AS A COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL ILLINOIS LATER THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...WITH HEAVY RAIN AND FREQUENT LIGHTNING ALSO EXPECTED. A FEW TORNADOES WILL ALSO BE POSSIBLE. RAINFALL AMOUNTS MAY REACH UP TO 1 INCH OVER A SHORT PERIOD OF TIME...CAUSING PONDING OF WATER ON ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATER MONDAY NIGHT THROUGH WEDNESDAY AND AGAIN THURSDAY NIGHT AND FRIDAY. HEAVY RAINS WILL AGAIN BE POSSIBLE WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 6 PM AND 1 AM. ILZ062-063-066>068-073-062015- CLARK-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE- 303 PM CDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT... AS A COLD FRONT MOVES INTO SOUTHEAST ILLINOIS OVERNIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND FREQUENT LIGHTNING. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. RAINFALL AMOUNTS AROUND 1 INCH WILL BE POSSIBLE OVER A SHORT PERIOD OF TIME...CAUSING PONDING OF WATER ON AREA ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AND AGAIN THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 PM AND 3 AM TONIGHT. ILZ071-072-062015- CLAY-RICHLAND- 303 PM CDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT...AS A COLD FRONT FRONT MOVES INTO SOUTHEAST ILLINOIS OVERNIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND FREQUENT LIGHTNING. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. RAINFALL AMOUNTS AROUND 1 INCH WILL BE POSSIBLE OVER A SHORT PERIOD OF TIME...CAUSING PONDING OF WATER ON AREA ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AND AGAIN THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 PM AND 3 AM TONIGHT. HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:32 PM CDT | Tornado Warning | ILX | Stark | 28 min |
| Jun 5, 7:59 PM CDT | Tornado Warning | ILX | Knox, Peoria | 46 min |
| Jun 5, 8:05 PM CDT | Tornado Warning | ILX | Marshall | 40 min |
| Jun 5, 8:32 PM CDT | Tornado Warning | ILX | Peoria, Tazewell, Woodford | 33 min |
| Jun 5, 8:51 PM CDT | Tornado Warning | ILX | Fulton, Peoria | 39 min |
| Jun 5, 8:58 PM CDT | Tornado Warning | ILX | Woodford | 28 min |
| Jun 5, 9:05 PM CDT | Flash Flood Warning | ILX | Fulton, Knox | 6 hr |
| Jun 5, 9:28 PM CDT | Tornado Warning | ILX | Fulton, Peoria, Tazewell | 47 min |
| Jun 5, 9:48 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 27 min |
| Jun 5, 10:17 PM CDT | Tornado Warning | ILX | DeWitt, Logan, McLean, Tazewell | 28 min |
| Jun 5, 10:21 PM CDT | Tornado Warning | ILX | Logan, Mason, Tazewell | 24 min |
| Jun 5, 10:47 PM CDT | Tornado Warning | ILX | DeWitt, Logan | 43 min |
| Jun 5, 11:10 PM CDT | Tornado Warning | ILX | Macon | 35 min |
| Jun 5, 11:49 PM CDT | Areal Flood Advisory | ILX | DeWitt, Macon | 6 hr |
| Jun 6, 3:01 AM CDT | Areal Flood Warning | ILX | Fulton | 9 hr |
Nearby
Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.